MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE PIP - BENT 12 W/INSERTER ONLY; SMOOTH FIXATION PIN

ARTHREX, INC. DYNANITE PIP - BENT 12 W/INSERTER ONLY; SMOOTH FIXATION PIN
Model Number DYNANITE PIP - BENT 12 W/INSERTER ONLY
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On 07/11/2025, a facility representative reported that a patient enrolled in the clinical study titled 'prospective study of hammer toe fixation using an intramedullary nitinol implant' experienced a post-operative infection.The event occurred on (b)(6) 2021 following surgical implantation of the device.The infection has been documented with causality currently undetermined.Additional information was received on 8/11/2025.The initial surgery took place on (b)(6) 2021 using an ar-4158p-12b dynanite pip.The patient was treated postoperatively with keflex antibiotics.The implants remained in the patient, and no revision surgery was performed.The patient completed the final follow-up visit on (b)(6) 2022.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex concluded that the most probable contributing factors to the reported failure include a patient-specific event.Since the complaint device was not returned and no evidence of the failure was provided, neither physical inspection nor a review of images could be performed.As a result, the complaint allegation could not be confirmed.

Brand Name
DYNANITE PIP - BENT 12 W/INSERTER ONLY
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22939407
Report Number1220246-2025-03696
Device Sequence Number15932702
Product Code HTY
UDI-Device Identifier00888867310056
UDI-Public00888867310056
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K190287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNANITE PIP - BENT 12 W/INSERTER ONLY
Device Catalogue NumberAR-4158P-12B
Device Lot Number10568155
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown